Missouri, 2006Flash Flood in Missouri, August 27, 2006
August 27, 2006 · NWS EAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 26, 2:45 PM CST, 9 hours 18 minutes earlier.
Area forecast discussion, Aug 26, 2:45 PM CST, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT SAT AUG 26 2006
.DISCUSSION...
IN THE NEAR TERM...NARROW LINE OF CONVECTION DEVELOPING IN EXTREME
NORTHEAST MISSOURI ASSOCIATION WITH MCV EXITING FORECAST AREA. DO
NOT FEEL STORMS WILL AFFECT CFWA VERY LONG AND WILL COVER PRE-FIRST
PERIOD WORDING. SURFACE FRONT HAS REMAINED NEARLY STATIONARY
TODAY...STRETCHING FROM SOUTH CENTRAL KANSAS...THROUGH KC METRO TO
NEAR KIRKSVILLE. MOISTURE POOLING ALONG FRONTAL ZONE HAS KEPT BULK
OF FORECAST AREA UNDER COVER OF STRATUS MOST OF THE DAY WHICH HAS
INHIBITED SUBSTANTIAL WARMUP. A FEW MORE BREAKS IN THE CLOUDS HAVE
ALLOWED VERY SOUTHERN TIER OF COUNTIES TO WARM NEAR CONVECTIVE
TEMPERATURE...HOWEVER WITH MUCAPE VALUES AOB 1000 J/KG AND LACK OF
UPPER FORCING MECHANISM...THREAT OF CONVECTION APPEARS MINIMAL.
MAIN FORECAST ISSUE THIS EVENING WILL BE IN REGARD TO AVIATION
FORECAST. STRATUS BEGINNING TO MIX OUT...BUT WITH MOISTURE POOLING
IN THE VICINITY OF FRONTAL BOUNDARY...LIKELY WILL SEE REFORMATION OF
MVFR STRATUS AND FOG AFTER SUNSET.
OPERATIONAL WRF AND SHORT-TERM ENSEMBLES HIGHLIGHTING THE THREAT OF
STORMS LATE TONIGHT. SCATTERED STORMS DEVELOPING ACROSS NORTH
CENTRAL OKLAHOMA LIKELY WILL EVOLVE INTO A COMPLEX THAT WILL MOVE
NORTH NORTHEAST INTO EXTREME SOUTHERN PORTION OF FORECAST AREA IN
THE 08-10 UTC TIME PERIOD. EXPECT ELEVATED CONVECTION TO FORM
FURTHER NORTH OF COMPLEX WITH STRONG ISENTROPIC FORCING SPREADING
CONVECTION AS FAR NORTH OF THE INTERSTATE 70 CORRIDOR.
SUNDAY THROUGH MONDAY...A MORE POTENT UPPER LEVEL SYSTEM WILL EJECT
FROM THE CENTRAL ROCKIES INTO THE CENTRAL PLAINS. APPROACHING
SYSTEM WILL HELP LIFT BOUNDARY ACROSS SOUTHERN/CENTRAL MISSOURI
NROTHWARD AND WILL SUPPORT SEVERAL ROUNDS OF CONVECTION ACROSS
FORECAST AREA. PROLONGED NATURE OF STORMS ASSOCIATED WITH HEAVY
RAINFALL MAY REQUIRE ISSUANCE OF FLOOD/FLASH FLOOD WATCH BY LATER
SHIFTS. AFTER CONSULTING SURROUDING OFFICES...CONFIDENCE OF
CONVECTIVE EVOLUTION NOT GREAT ENOUGH AT THIS TIME TO ISSUE
WATCH...SO BY CONSENSUS DECIDED TO HOLD OFF AT PRESENT TIME.
TEMPERATURES WILL BE FAIRLY CLOSE TO SEASONAL NORMALS...WITH SOME
BELOW NORMAL VALUES ON MONDAY.
SF/MD
THE MEDIUM RANGE MODELS HAVE BEEN TRENDING TOWARD HOLDING BACK AND
CUTTING OFF A PORTION OF THE UPPER TROUGH OVER THE MIDWEST ON
TUESDAY. THE CUTOFF UPPER LOW IS FORECAST TO WANDER ACROSS THE MID
MISSISSIPPI VALLEY THROUGH THE MIDDLE OF NEXT WEEK...BEFORE PHASING
WITH THE TROUGH OVER THE NORTHEAST. WITH THE UPPER LOW BEING CAUGHT
BENEATH THE EASTWARD SHIFTING RIDGE...THERE IS SOME QUESTION AS TO
ITS NORTH/SOUTH PLACEMENT.
WITH THE UPPER LOW EXPECTED TO BE JUST NORTH OF THE FORECAST AREA ON
TUESDAY...HAVE INCLUDED SLIGHT PRECIPITATION CHANCES FOR SOME
INSTABILITY SHOWERS TO DEVELOP OVER NORTHERN MISSOURI. THE NEGATIVE
FACTORS THAT WOULD HINDER PRECIPITATION CHANCES AT THIS TIME...ARE
THE FORECAST AREA BEING UNDER THE INFLUENCE OF THE UNFAVORED LEFT
ENTRANCE REGION OF THE UPPER JET...AND SOME DEGREE OF ISENTROPIC
DOWNGLIDE BEING FORECAST BY THE GFS. TEMPERATURES FROM MID TO LATE
WEEK WILL EXHIBIT A SLIGHT WARMING TREND...BUT SHOULD BE HELD TO AT
OR BELOW SEASONAL NORMALS IN THE 80S.
AN AMPLIFYING UPPER TROUGH ALONG THE WEST COAST WILL HEAD EAST
ACROSS THE NORTHERN ROCKIES AND PLAINS TOWARD THE MIDDLE OF NEXT
WEEK...AND PUSH THE UPPER RIDGE EAST. THE ADVANCING UPPER TROUGH
WILL ALSO SEND A FRONTAL BOUNDARY SOUTHEAST...PROGGED TO REACH THE
FORECAST AREA BY THE START OF NEXT WEEKEND. HAVE INSERTED SOME
SLIGHT PRECIPITATION CHANCES FOR NOW...CONSIDERING THE TIMING OF
THIS FEATURE WILL LIKELY BE MODIFIED AS THE MEDIUM RANGE MODELS GET
A BETTER HANDLE ON THIS SYSTEM.
STOFLET
.PREV DISCUSSION...
/636 AM CDT SAT AUG 26 2006/
QUICK UPDATE TO THE FORECAST FOR THE MORNING HOURS AND LATER
TONIGHT. WIDE SPREAD CONVECTION HAS SLID OFF TO THE EAST THIS
MORNING ALONG WITH THE MCV THAT DEVELOPED WITH IT ACROSS NORTHERN
MISSOURI OVERNIGHT. MEANWHILE THE WARM AIR ADVECTION ACTIVITY
TRAILING BACK TO THE SOUTHWEST HAS SETTLED TO OUR SOUTH. ACTIVITY IN
CENTRAL KANSAS APPEARS TO BE TIED TO A SMALL WEAK SHORTWAVE
FOLLOWING ON THE HEALS OF OF LAST NIGHTS SYSTEM. COVERAGE OF THESE
STORMS IS A BIT SPOTTY OWING TO THE LOW LEVEL JET BEING FOCUSED
FARTHER EAST... ACROSS MISSOURI. WITH THESE TRENDS I HAVE LOWERED
OUR GOING LIKELY MORNING POPS IN THE CHANCE CATEGORY...AND KEEP THEM
THERE THROUGH THE AFTERNOON HOURS.
CUTTER
&&
/329 AM CDT SAT AUG 26 2006/
POTENTIAL FOR HEAVY RAIN THIS WEEKEND REMAINS THE PRIMARY CONCERN
FOR THIS FORECAST.
SATELLITE IMAGERY THIS MORNING SHOWS A SHORTWAVE MOVING EAST THROUGH
KANSAS AND NORTHERN MISSOURI THIS MORNING. RADAR IMAGERY ILLUSTRATES
THAT THE WAVE AND ASSOCIATED CONVECTION HAS BEGUN TO SPIN UP A MCV
ACROSS NORTHERN MISSOURI. SURFACE FRONT APPEARS TO BE LOCATED ALONG
A LINE FROM KIRKSVILLE TO ST JOSEPH TOWARDS WICHITA. TRAILING
REGION OF RAIN EXTENDS FROM THE SOUTHERN FLANK OF THE MCV SOUTHWEST
INTO NORTH CENTRAL OKLAHOMA AND IS BEING FED BY ISENTROPIC LIFT
SOUTH OF THE SURFACE FRONT.
NAM-WRF IS THE PREFERRED MODEL EARLY THIS MORNING. GFS STILL HAVING
ISSUES WITH LARGE AMOUNTS OF CONVECTIVE FEEDBACK WHICH ADVERSELY
EFFECTS THE MASS FIELDS. MODEL ADVERTISES THE RAIN TO CONTINUE
THROUGH THE MORNING INTO THE AFTERNOON HOURS. MORNING PRECIP SHOULD
PERSIST ACROSS THE EASTERN HALF OF THE CWA WITH THE HELP OR THE MCV.
THE WESTERN HALF OF THE CWA SHOULD GET SOME HELP FOR THE MORNING
HOURS FROM PVA INDUCED BY A SECONDARY SHORTWAVE FOLLOWING OUR
MCV...EVIDENT IN IN WATER VAPOR IN NEW MEXICO. HAVE LIKELY POPS
GOING FOR THE MORNING HOURS ACROSS THE ENTIRE FORECAST AREA AS A
RESULT.
BY THE EARLY AFTERNOON HOURS THE MCV WILL EXIT TO OUR NORTHEAST
TAKING ITS ASSOCIATED PRECIP WITH IT. MEANWHILE THE PVA AHEAD OF THE
SHORTWAVE...STILL WELL TO OUR WEST...WILL LIFT INTO NEBRASKA CUTTING
OFF THE ACTIVITY ACROSS THE WEST HALF OF THE CWA. ADJUSTED THE
WEATHER FOR THE AFTERNOON HOURS THROUGH MIDNIGHT INTO THE CHANCE
CATEGORY AS A RESULT.
BY TONIGHT THE FRONTAL BOUNDARY WILL BE WALLOWING AROUND SOMEWHERE
ACROSS THE SOUTHEAST SIDE OF THE FORECAST AREA. WRF FOCUSES PRECIP
FARTHER WEST TONIGHT AS THE SHORTWAVE IN NEW MEXICO LIFTS INTO
KANSAS AHEAD OF THE CUTOFF LOW EXITING THE GREAT BASIN...POINTING
THE LOW LEVEL JET AT CENTRAL KANSAS. STILL...DO NOT FEEL I CAN
IGNORE THE POTENTIAL FOR MORE RAIN AFTER MIDNIGHT ALONG OUR
SOUTHEAST EDGE GIVEN A SURFACE FRONTS EXPECTED LOCATION...AND DEW
POINTS POOLED IN THE LOW 70S. THEREFORE...HAVE LEFT LIKELY POPS
ALONG OUR SOUTHEAST EDGE FOR EARLY SUNDAY MORNING.
SUNDAY WILL SEE THE CUTOFF LOW MOVING INTO THE PLAINS WITH THE
SURFACE FRONT SOMEWHERE IN SOUTHERN MISSOURI. WARM AIR ADVECTION
AHEAD OF THE LOW WILL SPREAD ACROSS EASTERN KANSAS AND NORTHERN
MISSOURI SUNDAY NIGHT...AND CONTINUE THROUGH MUCH OF MONDAY.
GREATEST CHANCE FOR RAIN WILL BE SUNDAY NIGHT WITH THE INITIAL WARM
AIR PUSH AND FOCUS OF THE LOW LEVEL JET ON THE KANSAS MISSOURI STATE
LINE. THEREFORE...UPPED POPS FOR THE SUNDAY NIGHT PERIODS INTO THE
LIKELY RANGE...WITH THE MENTION OF HEAVY RAIN AS PRECIPITABLE WATER
VALUES RUNNING NEAR TWO INCHES.
WILL REISSUE THE ESF AND EXTEND IT INTO SUNDAY NIGHT. CONFIDENCE ON
US GETTING ANOTHER WELL ORGANIZED LARGE AREA OF HEAVY RAIN BEFORE
SUNDAY NIGHT IS NOT HIGH. LOCALIZED AREAS MAY EXPERIENCE PROBLEMS
WITH LOCALLY HEAVY RAIN EARLY SUNDAY MORNING ALONG THE SOUTHEAST
EDGE OF THE CWA...BUT CAN NOT SEE WIDE SPREAD FLOODING ISSUES AGAIN
UNTIL SUNDAY NIGHT. THIS WILL ALSO GIVE THE LATER SHIFT A CHANCE TO
EVALUATE REVISED FLASH FLOOD GUIDANCE VALUES IN LIGHT OF THE RAIN WE
HAVE RECEIVED.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO EAX
Hazardous weather outlook, Aug 26, 12:17 PM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
117 PM CDT SAT AUG 26 2006
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
117 PM CDT SAT AUG 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY FROM KIRKSVILLE TO
THE KANSAS CITY AREA THROUGH TONIGHT PROVIDING THE FOCUS FOR
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFERNOON INTO
EARLY EVENING. THE GREATEST THREAT OF THUNDERSTORM ACTIVITY WILL BE
GENERALLY SOUTH OF HIGHWAY 50. SHOWERS AND THUNDERSTORMS WILL
DIMINISH IN COVERAGE DURING THE EVENING HOURS...HOWEVER ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE TONIGHT AS A COMPLEX OF
STORMS MOVES EASTWARD FROM CENTRAL KANSAS. ISOLATED SEVERE WEATHER
WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...WITH DAMAGING
WINDS POSING THE GREATEST THREAT. ADDITIONALLY...LOCALLY HEAVY
RAINFALL IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO MONDAY AS
AN UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS AND INTERACTS
WITH A NEARLY STATIONARY FRONTAL BOUNDARY. THE THREAT OF SEVERE
WEATHER IS QUITE LOW AT THIS TIME. HOWEVER...EXCESSIVE RAINFALL AND
LOCALIZED FLOODING WILL BECOME INCREASINGLY POSSIBLE AS THE RAIN
ACCUMULATIONS INCREASE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 26, 10:27 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT SAT AUG 26 2006
MOZ037-038-043-044-270515-
CASS-JACKSON-JOHNSON-LAFAYETTE-
1127 PM CDT SAT AUG 26 2006
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS...NORTHWESTERN
JOHNSON...SOUTHEASTERN JACKSON AND SOUTHWESTERN LAFAYETTE COUNTIES
UNTIL 1215 AM CDT...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EAST LYNNE...OR 8 MILES NORTH OF GARDEN
CITY...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
KINGSVILLE BY 1135 PM CDT.
7 MILES NORTHWEST OF HOLDEN BY 1140 PM CDT.
7 MILES SOUTHEAST OF LONE JACK BY 1150 PM CDT.
THE TOWNS OF GUNN CITY...LA TOUR...STRASBURG AND PITTSVILLE ARE ALSO
IN THE PATH OF THIS STORM.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
NRR
Flash Flood, Jackson
- When
- August 27, 12:03 AM CST to 4:03 AM CST
- Where
- Jackson County, Kansas City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Water rescue at 59th and Brookside when car stalled in high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, August 27, 2006$283,000 · 56 kt wind · 4 events
- Flash Flood in Missouri, August 27, 2006$100,000 · 1 event
- Tornado and Hail in Texas, August 27, 2006$34,000 · F0 · 13 events
- Flood and Damaging Winds in Texas, August 27, 2006$36,000 · 54 kt wind · 8 events
- Lightning Strike in Illinois, August 27, 2006$20,000 · 1 event
- Flash Flooding and Flood in Indiana, August 27 to 28, 2006$2,000 · 5 events
- Flash Flooding and Hail in Texas, August 27, 20061 in hail · 4 events
- Hail in New Mexico, August 27, 20061 in hail · 3 events
- Flash Flooding in Kansas, August 27, 20062 events
- Hail in Nebraska, August 27, 20061.25 in hail · 2 events
- Damaging Winds in Kansas, August 27, 200656 kt wind · 2 events
- Flash Flood and Damaging Wind in Kentucky, August 27, 2006$5,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527896.